Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 64, NWS Hastings, NE

May 21, 20114 counties in Kansas

NWS Hastings, NE issued this severe thunderstorm warning at May 21, 2011, 6:55 PM CDT for 4 counties in Kansas. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2011, 6:55 PM CDT (23:55 UTC)
Expired
May 21, 2011, 7:30 PM CDT
In force
35 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Smith County, KS

The radar

The Grand Island radar (KUEX), 90 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 7:12 PM CDTHAIL 11 W Cawker City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 3:41 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
1381 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

249 
WUUS53 KGID 212355
SVRGID
KSC089-123-141-183-220030-
/O.NEW.KGID.SV.W.0064.110521T2355Z-110522T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
655 PM CDT SAT MAY 21 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
  NORTHWESTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS...
  NORTHEASTERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 730 PM CDT

* AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR DOWNS...OR 26 MILES WEST OF BELOIT...AND
  MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DOWNS AND CAWKER CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3949 9873 3959 9867 3960 9849 3962 9826
      3931 9841
TIME...MOT...LOC 2356Z 285DEG 19KT 3951 9857
WIND...HAIL <50MPH 1.00IN

$$
3 follow-up statements
748 
WWUS53 KGID 220004
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
704 PM CDT SAT MAY 21 2011

KSC089-123-141-183-220030-
/O.CON.KGID.SV.W.0064.000000T0000Z-110522T0030Z/
SMITH KS-OSBORNE KS-MITCHELL KS-JEWELL KS-
704 PM CDT SAT MAY 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JEWELL...NORTHWESTERN MITCHELL...NORTHEASTERN OSBORNE AND
SOUTHEASTERN SMITH COUNTIES UNTIL 730 PM CDT...

AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR DOWNS...OR 22 MILES WEST OF BELOIT...MOVING
EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  CAWKER CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN HASTINGS.

&&

LAT...LON 3951 9867 3959 9862 3960 9849 3962 9826
      3936 9838
TIME...MOT...LOC 0004Z 285DEG 19KT 3952 9850
WIND...HAIL <50MPH 1.00IN

$$
051 
WWUS53 KGID 220015
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
715 PM CDT SAT MAY 21 2011

KSC183-220025-
/O.CAN.KGID.SV.W.0064.000000T0000Z-110522T0030Z/
SMITH KS-
715 PM CDT SAT MAY 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SMITH COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN HASTINGS.

LAT...LON 3951 9855 3957 9851 3960 9849 3962 9826
      3942 9835
TIME...MOT...LOC 0015Z 282DEG 20KT 3951 9841

$$

KSC089-123-141-220030-
/O.CON.KGID.SV.W.0064.000000T0000Z-110522T0030Z/
OSBORNE KS-MITCHELL KS-JEWELL KS-
715 PM CDT SAT MAY 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JEWELL...NORTHWESTERN MITCHELL AND NORTHEASTERN OSBORNE COUNTIES
UNTIL 730 PM CDT...

AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR CAWKER CITY...OR 18 MILES WEST OF BELOIT...
MOVING EAST AT 25 MPH.

IN ADDITION...AT 712 PM CDT QUARTER SIZE HAIL WAS REPORTED 1 MILE 
WEST OF CAWKER CITY WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHWESTERN MITCHELL AND SOUTHWESTERN JEWELL
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN HASTINGS.

&&

LAT...LON 3951 9855 3957 9851 3960 9849 3962 9826
      3942 9835
TIME...MOT...LOC 0015Z 282DEG 20KT 3951 9841
WIND...HAIL <50MPH 1.00IN

$$
113 
WWUS53 KGID 220023
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
723 PM CDT SAT MAY 21 2011

KSC089-123-141-220033-
/O.EXP.KGID.SV.W.0064.000000T0000Z-110522T0030Z/
OSBORNE KS-MITCHELL KS-JEWELL KS-
723 PM CDT SAT MAY 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JEWELL...
NORTHWESTERN MITCHELL AND NORTHEASTERN OSBORNE COUNTIES WILL EXPIRE
AT 730 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN HASTINGS.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
SOUTHEASTERN JEWELL AND NORTHERN MITCHELL COUNTIES UNTIL 800 PM CDT.

LAT...LON 3951 9855 3957 9851 3960 9849 3962 9826
      3942 9835
TIME...MOT...LOC 0023Z 282DEG 20KT 3950 9835

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:47 PM CDT, 8 minutes earlier.

Area forecast discussion, May 21, 6:47 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
647 PM CDT SAT MAY 21 2011

.AVIATION...00Z KGRI TAF. PREVAILING VFR CONDS EXPECTED FOR NEXT
24 HOURS...ALTHOUGH BRIEF MVFR CONDS WILL BE POSSIBLE IN PASSING
-TSRA THROUGH 22/02Z. OVERNIGHT...EXPECT MID LEVEL CLOUD DECK TO
PREVAIL ACROSS TAF SITE IN SOUTHWESTERLY WIND FLOW OF 10-12KTS...
WITH INCREASING WINDS EXPECTED AFT 22/14Z. FOR SUNDAY...EXPECT
THESE WESTERLY WINDS TO BE GUSTY AT 20G26KT+...WITH VFR CIGS AND
VSBYS EXPECTED ALL DAY.

&&

.PREV DISCUSSION... /ISSUED 344 PM CDT SAT MAY 21 2011/

SHORT TERM...TONIGHT THROUGH 12Z MONDAY. PRIMARY FORECAST CONCERN
LIES WITH PRECIPITATION CHANCES THIS AFTERNOON/EVENING.

THE UPPER LEVEL LOW PRESSURE SYSTEM WHICH APPEARS TO NEVER WANT TO
LEAVE THE AREA CONTINUES TO SPIN OVER THE NORTHERN PLAINS...WITH
SMALL PIECES OF ENERGY ROTATING THROUGH THE REGION.  AT THE
SFC...LOW PRESSURE SITS NEAR THE ND/SD/MT BORDER...WITH A FRONTAL
BOUNDARY EXTENDING S/SE THROUGH PORTIONS OF CENTRAL/EASTERN NEB AND
INTO KS.  WHILE MUCH OF THE CWA IS SEEING DPTS IN IN THE LOWER/MID
50S...THERE IS AN AXIS OF SLIGHTLY BETTER MOISTURE /DPTS NEAR 60/
NOSING INTO THE SOUTHEASTERN CORNER OF THE CWA AHEAD OF THAT
BOUNDARY.  SHOWERS AND THUNDERSTORMS ALREADY POPPING UP WITH THE
LIFT...INSTABILITY AND STEEP MID LEVEL LAPSE RATES AVAILABLE...AND
THAT THREAT FOR A STRONG/POSSIBLY SEVERE THUNDERSTORM NOT COMPLETELY
OUT OF THE REALM OF POSSIBILITY...BUT THE MAIN THREAT REMAINS ACROSS
OUR SRN/EASTERN PORTIONS OF THE CWA AS FURTHER WEST CONDITIONS
DWINDLE OFF. SO WILL LEAVE HWO AS IS FOR NOW AND SEE HOW THINGS
DEVELOP THROUGH THE REST OF THE AFTERNOON. EXPECTING THAT ANY
ACTIVITY WHICH DOES DEVELOP WILL MAINLY BE A LATE AFTERNOON/EVENING
THING...WITH THE POST-06Z HOURS REMAINING DRY AS THESE DISTURBANCES
SHIFT E/NE.

LOOKING TOWARD SUNDAY/SUNDAY NIGHT...MODELS IN PRETTY GOOD AGREEMENT
SHOWING THE MAIN UPPER LEVEL LOW CONTINUING TO SLOWLY SHIFT EAST
ACROSS THE DAKOTAS. DECIDED TO KEEP THE FORECAST DRY...THOUGH A
COUPLE OF SOLUTIONS ARE SHOWING SOME PRECIPITATION ASSOCIATED WITH
ANOTHER WEAK DISTURBANCE BEING ABLE TO SNEAK FAR ENOUGH TO IMPACT
THE FAR NORTHERN FRINGE OF THE CWA.  NEEDED TO SEE A BIT MORE
SUPPORT FROM OTHER MODELS BEFORE THROWING A POP IN THERE...BUT IT
WILL BE SOMETHING TO KEEP AN EYE ON. DIDNT MAKE SIGNIFICANT CHANGES
TO THE HIGHS FOR TOMORROW...WITH MID 70S POSSIBLE IN THE NORTH TO
LOWER/MID 80S IN THE SOUTH.

LONG TERM...AN ACTIVE PERIOD OF WEATHER IS EXPECTED OVER THE
FIRST FEW DAYS OF THE EXTENDED AS AN UPPER LEVEL SHORTWAVE EJECTS
OUT OF THE SOUTHERN ROCKIES MONDAY AFTERNOON...EVENTUALLY
SPREADING THE CHANCE FOR THUNDERSTORMS ACROSS THE FORECAST AREA
MONDAY NIGHT INTO TUESDAY. WHILE THE MAIN TROUGH IS NOT EXPECTED
TO TRANSITION INTO THE PLAINS UNTIL LATE TUESDAY OR EVEN
WEDNESDAY...IT LOOKS AS THOUGH AREA WILL EXPERIENCE SEVERAL DAYS
OF ACTIVE WEATHER.

NAM IS MOST AGGRESSIVE WITH FIRST SHORTWAVE AND THE DEVELOPMENT OF A
SURFACE LOW ACROSS KANSAS...AND TRACKING THIS LOW NORTHWARD ACROSS
THE FORECAST AREA MONDAY NIGHT INTO TUESDAY. WHILE NEITHER THE EC OR
GFS IS NEARLY AS ROBUST WITH A DEVELOPMENT OF A SURFACE LOW ACROSS
THE AREA...ALL MODELS ARE INDICATING AMPLE INSTABILITY WILL EXIST
ACROSS THE REGION BEGINNING LATE MONDAY NIGHT...AND THEREFORE EXPECT
A FAIRLY ACTIVE EVENING MONDAY NIGHT INTO TUESDAY AT THIS TIME...AND
CONTINUED MENTION OF POSSIBLE SEVERE WEATHER FOR THIS TIME PERIOD IN
THE HWO.

AFTER THE INITIAL SHORTWAVE...CONTINUED INSTABILITY WILL LINGER
ACROSS THE AREA THROUGH MID WEEK...AHEAD OF THE LONG WAVE TROUGH
WHICH IS EXPECTED TO TRANSITION INTO THE PLAINS WEDNESDAY
AFTERNOON OR EVENING. BEHIND THIS TROUGH...UPPER LEVEL RIDGING IS
EXPECTED TO RESULT IN A WARM AND DRY LATER HALF OF THE WEEK...WITH
THE NEXT UPPER LEVEL LOW NOT EXPECTED TO IMPACT THE NORTHERN PLAINS
TILL NEAR THE END OF THE FORECAST PERIOD. HOWEVER...MODELS BEGIN TO
DIVERGE WITH THIS UPPER LEVEL LOW LATE IN THE WEEK...AND DECIDED TO
LEAVE MAINLY SLIGHT CHANCES FOR THUNDERSTORMS ON FRIDAY AT THIS
TIME.

&&

.GID WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
KS...NONE.

&&

SHORT TERM...ADO
LONG TERM/AVIATION...ROSSI
Hazardous weather outlook, May 21, 3:55 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
355 PM CDT SAT MAY 21 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
222100-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
355 PM CDT SAT MAY 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG AND SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING AS AN UPPER LEVEL DISTURBANCE CROSSES THE CENTRAL PLAINS.
THE PRIMARY HAZARDS FROM THESE STORMS WILL BE NICKEL TO QUARTER
SIZE HAIL AND THUNDERSTORM WINDS OF 50 TO 60 MPH. THE BEST CHANCES
FOR SEVERE WEATHER FAVOR LOCATIONS IN A LINE GENERALLY FROM ORD TO
KEARNEY TO ALMA NEBRASKA...AND EASTWARD...AS WELL AS ACROSS
PORTIONS OF NORTH CENTRAL KANSAS.

DUE TO HEAVY RAINFALL OVER THE PAST FEW DAYS...VARIOUS FLOOD
WARNINGS AND ADVISORIES REMAIN IN EFFECT FOR PORTIONS OF THE
OUTLOOK AREA. PLEASE REFER TO THESE FLOOD PRODUCTS FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA MONDAY AFTERNOON
AND CONTINUE THROUGH WEDNESDAY NIGHT. SEVERE THUNDERSTORMS ARE
POSSIBLE MAINLY ACROSS NORTH CENTRAL KANSAS MONDAY...WITH THE
SEVERE WEATHER POTENTIAL EXPANDING NORTH ON TUESDAY. ADDITIONAL
CHANCES FOR THUNDERSTORMS EXIST THURSDAY NIGHT INTO FRIDAY.

LOCALIZED RIVER AND LOWLAND FLOODING IS EXPECTED TO PERSIST INTO
AT LEAST SUNDAY DUE TO RUNOFF FROM THE RECENT HEAVY RAINFALL. IN
ADDITION...RELEASES FROM KINGSLEY DAM IN WESTERN NEBRASKA ARE
EXPECTED TO CAUSE RISES ALONG THE PLATTE RIVER...AND THE PLATTE
RIVER NEAR COZAD IS BEING MONITORED FOR POTENTIAL FLOODING NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ROSSI

In the hours before

Local storm report, May 21, 6:06 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
606 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             3 SW GRESHAM            41.00N 97.44W
05/21/2011  E1.75 INCH       YORK               NE   PUBLIC

            GOLF BALL SIZE HAIL COVERED THE GROUND.

&&

REED
Local storm report, May 21, 6:17 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
617 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             PORTIS                  39.56N 98.69W
05/21/2011  E1.75 INCH       OSBORNE            KS   EMERGENCY MNGR

            FREQUENT GOLF BALL AND OCCASIONALLY LARGER HAIL.

&&

SROSSI
Local storm report, May 21, 6:18 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
618 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             1 SE HARLAN             39.60N 98.75W
05/21/2011  E1.00 INCH       SMITH              KS   TRAINED SPOTTER

            DRIFTS OF QUARTER SIZE HAIL AND LARGER ALONG SIDE THE
            ROAD 1 MILE SOUTHEAST OF HARLAN

&&

NWS
Special weather statement, May 21, 6:28 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
628 PM CDT SAT MAY 21 2011

NEZ040-220015-
GREELEY NE-
628 PM CDT SAT MAY 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR GREELEY COUNTY UNTIL 715 PM
CDT...

AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF SCOTIA...OR 20 MILES SOUTHEAST OF
ORD...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GREELEY...
  SPALDING...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4174 9828 4154 9828 4139 9852 4139 9861
      4149 9874 4175 9843 4175 9829
TIME...MOT...LOC 2328Z 225DEG 26KT 4149 9856

HEINLEIN
Special weather statement, May 21, 6:30 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
630 PM CDT SAT MAY 21 2011

NEZ047-061-062-220015-
BUFFALO NE-HALL NE-HOWARD NE-
630 PM CDT SAT MAY 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOWARD...NORTHERN HALL
AND EASTERN BUFFALO COUNTIES UNTIL 715 PM CDT...

AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF GIBBON...OR 11 MILES
NORTHEAST OF KEARNEY...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CAIRO...
  DANNEBROG...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4099 9829 4073 9895 4088 9907 4120 9846
TIME...MOT...LOC 2330Z 239DEG 28KT 4086 9890

HEINLEIN
Local storm report, May 21, 6:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
640 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             OSCEOLA                 41.18N 97.55W
05/21/2011  E1.00 INCH       POLK               NE   PUBLIC

            HAIL UP TO THE SIZE OF QUARTERS WAS REPORTED.

&&

ODER

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 10:32 AM CDTAreal Flood WarningGIDJewell9 hr
May 21, 4:33 PM CDTSpecial Weather StatementGIDPhillips27 min
May 21, 4:42 PM CDTSevere Thunderstorm WarningGIDPhillips33 min
May 21, 5:10 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks35 min
May 21, 5:29 PM CDTSevere Thunderstorm WarningGIDOsborne, Smith46 min
May 21, 5:54 PM CDTTornado WarningGIDOsborne, Smith20 min
May 21, 6:11 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne, Smith49 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.